Birth control, antibiotics, placebo week


Q: I am currently on a combination birth control pill. Last cycle, I got a UTI and was prescribed bactrim for a few days. It didn't work, so was put on cipro for another 5 days. I used a back up condom for the entire time I was on antibiotics, but not for a full week after. I was on active pills for 3-4 days after finishing the antibiotics then went on my placebo week, and had unprotected sex during placebo week. I had my regular withdrawal bleed on the 4th day of placebo week like I normally do. I am worried because I wasn't on a full week of active pills before my placebo week after finishing my antibiotics, and did not use a back up after finishing my antibiotics. Do I have any reason to be concerned?

Symptoms:  Fever and nausea for 1 day, stomach pain and loss of appetite the next day.

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon